MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter facility name (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2022.During the procedure and inside the patient, when the physician attempted to deploy the stent, it failed to deploy as it got stuck when crossing the stenosis.The physician cut the guide catheter with a pair of foreign body pliers and withdrew the device.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name (b)(6).Block h6: impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned advanix rx biliary stent was analyzed, and a visual evaluation noted that the stent was broken in two parts.The pull wire was kinked.Suture thread did not return and push catheter suture hole was torn.Functional inspection found the pull wire could be retracted and extended without issues.Microscope inspection revealed that the stent was broken, kinked and deformed, it was observed stretched at different sections.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, it was observed that the customer may have experienced difficulties during the deployment of the stent; it is possible that the technique applied and/or some factors encountered during procedure may have affected the overall performance of the device.Once these difficulties were present, the customer may have applied an extra force by retracting the pull wire which ended kinking it and tearing the suture hole of the push catheter.Based on the reported allegation of device difficult to remove and the observed issues along the stent it is most likely that after the failed deployment, the stent experienced tough movements towards the removal of it, the stretch marks found indicated that the stent was tensioned enough for causing the break and even the kinks observed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14404095
Report Number3005099803-2022-02559
Device Sequence Number14092775
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0026669398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/15/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight55 KG